Electron. J. Differential Equations, Vol. 2017 (2017), No. 106, pp. 1-16.

Asymptotic dissipative waves in Jeffrey media from the point of view of double-scale method

Liliana Restuccia, Adelina Georgescu

This article studies previous results on nonlinear dissipative waves in Jeffrey media (viscoanelastic media without memory of order one) done by the first author, from the point of view of double scale method. For these media the equations of motion include second order derivative terms multiplied by a very small parameter. The physical meaning of a new (fast) variable, related to the surfaces across which the solutions or/and some of their derivatives vary steeply, is explained. The three-dimensional case is considered, that contains as a particular case an one-dimensional application worked out in a previous paper. Some known results are revised, other ones are derived and original. The thermodynamic models for Jeffrey media have applications in rheology and in other technological fields of applied sciences.

Submitted January 16, 2017. Published April 21, 2017.
Math Subject Classifications: 34K35, 34A08, 47045, 65J20.
Key Words: Double-scale method; non-linear dissipative waves; asymptotic method; rheological media.

Show me the PDF file (270 KB), TEX file for this article.

Liliana Restuccia
Department of Mathematical and Computer Sciences
Physical Sciences and Earth Sciences
University of Messina
98166 Messina, Italy
email: lrestuccia@unime.it
Adelina Georgescu
Academy of Romanian Scientists
050094 Bucharest, Romania
email: lrestuccia@unime.it

Return to the EJDE web page